Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 191, NWS Mobile, AL

June 22, 2021

NWS Mobile, AL issued this special marine warning at Jun 22, 2021, 3:40 AM CDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 3:40 AM CDT (08:40 UTC)
Expired
Jun 22, 2021, 4:45 AM CDT
In force
65 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

209 
WHUS54 KMOB 220840
SMWMOB
GMZ675-220945-
/O.NEW.KMOB.MA.W.0191.210622T0840Z-210622T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
340 AM CDT Tue Jun 22 2021

The National Weather Service in Mobile has issued a

* Special Marine Warning for...
  Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to
  60 NM...

* Until 445 AM CDT.

* At 340 AM CDT, a strong thunderstorm was located 33 nm south of
  Oriskany Reef, or 53 nm south of Pensacola Pass, moving east at 20
  knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Small craft could be damaged in briefly higher winds and 
           suddenly higher waves.

* The strong thunderstorm will remain over mainly open waters.

LAT...LON 2933 8644 2936 8648 2938 8654 2939 8669
      2932 8712 2958 8714 2965 8689 2970 8640
      2926 8640
TIME...MOT...LOC 0840Z 251DEG 19KT 2949 8694 

HAIL...0.00IN
WIND...>34KTS

$$

CGAL
1 follow-up statement
448 
FZUS74 KMOB 220945
MWSMOB

Marine Weather Statement
National Weather Service Mobile AL
445 AM CDT Tue Jun 22 2021

GMZ675-220954-
/O.EXP.KMOB.MA.W.0191.000000T0000Z-210622T0945Z/
445 AM CDT Tue Jun 22 2021

...THE SPECIAL MARINE WARNING WILL EXPIRE AT 445 AM CDT...

The affected areas were... 
Waters from Okaloosa-Walton County Line to Pensacola FL from 20 to 60
NM...

The thunderstorm has weakened and no longer poses a significant
threat to boaters.

LAT...LON 2933 8644 2936 8648 2938 8654 2939 8669
      2932 8712 2958 8714 2965 8689 2970 8640
      2926 8640
TIME...MOT...LOC 0944Z 251DEG 19KT 2959 8660 

$$

CGAL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jun 22, 3:01 AM CDT, 39 minutes earlier.

Area forecast discussion, Jun 22, 3:01 AM CDT, 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
301 AM CDT Tue Jun 22 2021

.NEAR TERM UPDATE /Now Through Wednesday/...Conditions will
remain favorable for additional showers and thunderstorms to
develop through the remainder of the overnight hours and into the
day today as periodic shortwaves translate over our region on the
base of a larger scale trough encompassing much of the east
central CONUS. Regional radar and satellite imagery continues to
show a large area of showers with a few embedded thunderstorms
spreading eastward across the Florida Panhandle in association
with ascent ahead of a shortwave trough within a very deeply moist
(PWAT 2-2.25") environment across this portion of our region.
Some storms have been efficient rainfall producers with rainfall
rates around or perhaps even exceeding 2"/hr in some cases.
Therefore, flash flooding will continue to be a concern overnight
and will be monitored.

A surface front is also forecast to sag southward into our
forecast area during the day today. The combination of the deep
moisture, increased ascent, and persistent instability will aid in
the continued development of numerous to widespread showers and
thunderstorms across much of our area through the afternoon. The
stronger storms will be efficient rainfall producers and could
quickly produce 1-2" in a short period of time. The general
forecast calls for an additional 2-4" of rain near the coast
through this afternoon, but there could be localized higher
amounts. Soils will remain quite saturated near the coast
(especially after the rains from TS Claudette and the showers and
storms overnight), so the Flash Flood Watch will continue for
Stone MS, George MS, Mobile AL, Baldwin AL, Escambia FL, Santa
Rosa FL, and Okaloosa, FL counties until 7 PM this evening.

The surface boundary will linger over the Gulf coast through
Wednesday, keeping scattered showers and thunderstorms in the
forecast for the local area. Coverage is expected to decrease
somewhat tonight (along with PWATs), but showers and storms will
ramp back up through the day on Wednesday. However, not expecting
as widespread of coverage like tonight and earlier this week as
the upper ridge begins to build into the Deep South from the west.

High today are expected to be in the lower to mid 80s, with lows
generally in the upper 60s to around 70 degrees inland. Near the
coast, lows will be in the lower to mid 70s. Expecting slightly
warmer temperatures Wednesday afternoon, in the mid to upper 80s.
Lastly, the HIGH RISK of rip currents remains in effect through
today, followed by a MODERATE RISK tonight. /21/26

&&

.PREV DISCUSSION... /issued 1242 AM CDT Tue Jun 22 2021/

AVIATION...
06Z issuance...An active weather period continues across the
region through Tuesday evening as numerous to widespread
SHRA/TSRA spread overhead during the period. Ceilings gradually
lower to MVFR levels late tonight into Tuesday, though localized
IFR visibility reductions and gusty winds due to heavy rain will
be possible near the heavier convection that develops. /21

PREV DISCUSSION... /issued 1118 PM CDT Mon Jun 21 2021/

NEAR TERM UPDATE...Quick update to talk a little about the Flash
Flood Watch that was issued for coastal portions of the region
through early Tuesday evening. Regional radar and satellite
imagery shows a large area of showers with a few embedded
thunderstorms developing and spreading across our coastal zones
this evening in association with ascent ahead of a shortwave
trough within a very deeply moist (PWAT 2-2.25") environment
across this portion of our region. Some storms have been efficient
rainfall producers with rainfall rates around or perhaps even
exceeding 2"/hr in some cases.

Conditions will remain favorable for additional showers and
thunderstorms to develop through the overnight hours and into the
day Tuesday as periodic shortwaves translate over our region on
the base of a larger scale trough encompassing much of the east
central CONUS. A surface front is also forecast to sag southward
into our forecast area during the day Tuesday. The combination of
the deep moisture, increased ascent, and persistent instability
will aid in the continued development of numerous to widespread
showers and thunderstorms across much of our area through Tuesday
afternoon. The stronger storms will be efficient rainfall
producers and could quickly produce 1-2" in a short period of
time. The general forecast calls for an additional 2-4" of rain
near the coast through Tuesday afternoon, but there could be
localized higher amounts. Soils remain quite saturated near the
coast, so we have opted to issue a Flash Flood Watch for Stone MS,
George MS, Mobile AL, Baldwin AL, Escambia FL, Santa Rosa FL, and
Okaloosa, FL counties until 7 PM Tuesday. /21

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this evening for ALZ265-266.

     Flash Flood Watch through this evening for ALZ261>266.

FL...High Rip Current Risk through this evening for FLZ202-204-206.

     Flash Flood Watch through this evening for FLZ201>206.

MS...Flash Flood Watch through this evening for MSZ078-079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 21, 10:11 PM CDT, 5 hours 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
1011 PM CDT Mon Jun 21 2021

FLZ201>206-220400-
Okaloosa Inland FL-Escambia Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1011 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN OKALOOSA...SANTA ROSA AND CENTRAL ESCAMBIA
COUNTIES UNTIL 1100 PM CDT...

At 1010 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Jay to Point Baker to 4 miles
southwest of Warrington, and moving east at 30 mph.

Wind gusts up to around 40 mph will be possible with these storms.

Locations impacted include...
Ferry Pass, Brent, West Pensacola, Wright, Fort Walton Beach, Ensley,
Warrington, Pace, Milton, Goulding, Mary Esther, Century, Flomaton,
Bagdad, Ocean City, Myrtle Grove, Baker, Oriole Beach, Navarre and
Jay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3070 8724 3100 8727 3099 8659 3039 8658
      3032 8721 3041 8666 3036 8720 3044 8688
      3059 8701 3060 8702 3057 8700 3044 8709
      3058 8718 3032 8726 3032 8730 3031 8739
TIME...MOT...LOC 0310Z 267DEG 26KT 3090 8708 3067 8706 3033 8732
Special weather statement, Jun 21, 10:57 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Mobile AL
1057 PM CDT Mon Jun 21 2021

ALZ060-FLZ203>206-220500-
Covington AL-Okaloosa Inland FL-Okaloosa Coastal FL-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
1057 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN COVINGTON...OKALOOSA AND EASTERN SANTA ROSA
COUNTIES UNTIL MIDNIGHT CDT...

At 1056 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles west of Laurel Hill to 7 miles south of Baker
to 9 miles southeast of Pensacola Beach, and moving east at 30 mph.

Wind gusts around 40 mph will be possible with these storms.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Eglin AFB,
Valparaiso, Mary Esther, Florala, Ocean City, Lake Lorraine, Baker,
Shalimar, Laurel Hill, Lockhart, Cinco Bayou and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3100 8619 3099 8639 3045 8639 3045 8642
      3041 8645 3038 8640 3040 8651 3039 8652
      3038 8687 3039 8683 3041 8666 3040 8675
      3040 8690 3044 8689 3044 8688 3045 8689
      3100 8680 3100 8669 3120 8670 3120 8619
TIME...MOT...LOC 0356Z 258DEG 25KT 3102 8666 3069 8670 3024 8704
Local storm report, Jun 22, 1:06 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
106 AM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     TORNADO          2 ENE WATKINS BRIDGE    31.11N 86.40W
06/19/2021                   COVINGTON          AL   NWS STORM SURVEY

            NWS STORM SURVEY DETERMINED THAT A BRIEF
            EF-0 TORNADO TOUCHED DOWN SOUTH OF NORTH
            CREEK RD, CROSSED THE ROAD, THEN LIFTED
            SHORTLY THEREAFTER. NUMEROUS LARGE TREE
            LIMBS WERE DOWNED ALONG WITH A FEW SMALL
            TREES SNAPPED. BASED ON RADAR ANALYSIS OF
            THE TORNADO DEBRIS SIGNATURE, THE TORNADO
            LIKELY TOUCHED DOWN FURTHER TO THE
            SOUTHWEST, BUT THE SURVEY TEAM COULD NOT
            ACCESS THAT AREA.

&&

21/CL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:33 PM CDTAreal Flood AdvisoryMOBMobile3 hr
Jun 21, 8:01 PM CDTFlash Flood WarningMOBMobile104 min
Jun 21, 8:18 PM CDTFlash Flood WatchMOBBaldwin, Mobile17 hr
Jun 21, 10:09 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile5 hr
Jun 21, 10:32 PM CDTSpecial Marine WarningMOB47 min
Jun 22, 2:34 AM CDTSpecial Marine WarningMOB56 min
Jun 22, 3:20 AM CDTSpecial Marine WarningMOB55 min
Jun 22, 7:09 AM CDTSpecial Marine WarningMOB66 min
Jun 22, 8:28 AM CDTSpecial Marine WarningMOB92 min
Jun 22, 9:48 AM CDTRiver Flood WarningMOBBaldwin25 hr
Jun 22, 9:50 AM CDTRiver Flood WarningMOBBaldwin49 hr
Jun 22, 9:57 AM CDTSpecial Marine WarningMOB33 min
Jun 22, 10:16 AM CDTSpecial Marine WarningMOB29 min
Jun 22, 1:42 PM CDTSpecial Marine WarningMOB18 min
Jun 22, 1:48 PM CDTSpecial Weather StatementMOBBaldwin27 min
Jun 22, 2:00 PM CDTSpecial Weather StatementMOBMobile30 min
Jun 22, 2:02 PM CDTSpecial Marine WarningMOB28 min
Jun 22, 4:31 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 22, 5:13 PM CDTSpecial Marine WarningMOB52 min
Jun 22, 5:21 PM CDTSpecial Weather StatementMOBBaldwin39 min
Jun 22, 5:37 PM CDTAreal Flood AdvisoryMOBBaldwin, Mobile3 hr
Jun 21, 10:11 PM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa49 min
Jun 21, 10:43 PM CDTAreal Flood AdvisoryMOBEscambia, Santa Rosa5 hr
Jun 21, 10:57 PM CDTSpecial Weather StatementMOBOkaloosa63 min
Jun 21, 11:15 PM CDTFlash Flood WarningMOBEscambia, Santa Rosa4 hr
Jun 21, 11:58 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa5 hr
Jun 22, 9:52 AM CDTRiver Flood WarningMOBOkaloosa12 hr
Jun 22, 2:30 PM CDTSpecial Weather StatementMOBEscambia45 min
Jun 22, 3:34 PM CDTSpecial Weather StatementMOBEscambia41 min
Jun 22, 4:38 PM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa3 hr

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.